MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) MEL 90; EXCIMER LASER SYSTEM

CARL ZEISS MEDITEC AG (JENA) MEL 90; EXCIMER LASER SYSTEM
Catalog Number 000000-2179-684
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Customer in germany reported an abnormal smell from the mel 90 device.The mel 90 equipment at the customer's site experienced a leakage of excimer gas due to a malfunction of the magnetic valve.The customer was instructed by phone how to close the gas valve on the gas bottle.The customer was also instructed not to use the device.There was no adverse event and no serious injuries reported.

Brand Name
MEL 90
Common Device Name
EXCIMER LASER SYSTEM
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM  07745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM   07745
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key24235382
Report Number9615030-2026-00012
Device Sequence Number13066654
Product Code LZS
UDI-Device Identifier04049471095074
UDI-Public(01)04049471095074(11)201101
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P060004 S006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number000000-2179-684
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Initial Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown